MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 130°, RIGHT, ø 10 MM, 21.5 CM; IMPLANT, TRAUMA

ZIMMER GMBH CMN FEMORAL NAIL, CCD 130°, RIGHT, ø 10 MM, 21.5 CM; IMPLANT, TRAUMA
Catalog Number 47249321210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2.Report source: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an intramedullary nail broke post operatively.Revision was performed with iliac graft.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
The patient sustained a femoral fracture occurring around unknown total knee prosthesis.Subsequently, required multiple fixation procedures, the most recent involving a proximal femoral nail (zimmer) combined with ready cable cerclage.Imaging showed a fracture of the proximal femoral nail as well as weak, incomplete healing of the proximal femur.Due to non-union and broken nail, the patient was revised approximately 2 years post implantation to remove the broken nail and perform a new fixation.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, b4, b5, b7, d6a, d9, d10, g3, g6, h2, h6, h11.D10.Cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length item# 00223200118, lot# 65593102.Cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length item# 00223200118, lot# 65601087.Cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length item# 00223200118, lot# 65800487.Znnâ, cmn lag screw, 㸠10.5 mm, 105 mm including set screw item# 47248510510, lot# 3166565.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head item# 47248403550, lot# 66216653.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3, b4, g3, g6, h2, h3, h6, h11.Complaint sample was evaluated, and the reported event was confirmed.The nail has fractured toward the distal end of the device around one of the distal holes.Visual examination of the returned product identified sign of use and wear and tear on the nail.There are scratches and gouges on the body of the nail.The femoral nail surface displayed fracture features in the observed regions that suggest a primary fatigue mode of fracture.The initiation site was likely located at the tips of the surface.The analysis of the nail surface revealed ti, al, and v, suggesting that the elemental composition is consistent with ti-6al-4v, titanium alloy.The eds analysis also displayed presence of c, o, p, and ca which may correlate to surface contamination.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
CMN FEMORAL NAIL, CCD 130°, RIGHT, ø 10 MM, 21.5 CM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24428925
Report Number0009613350-2026-00096
Device Sequence Number21395855
Product Code HSB
UDI-Device Identifier00889024298910
UDI-Public(01)00889024298910(17)330720(10)3163486
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47249321210
Device Lot Number3163486
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/27/2026
04/13/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/19/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight69 KG